Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anybody taking an antidepressant that DOESNT cause weight gain?

Posted by on Oct. 15, 2013 at 7:59 PM
  • 14 Replies
I have been doing a internet search on these meds. It seems as though they all have a lot of side effects in addition to weight gain. The only ones I saw that do not have a strong possibility of weight gain are bupropion and trazodone. Any suggestions?
by on Oct. 15, 2013 at 7:59 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
matreshka
by Ruby Member on Oct. 15, 2013 at 8:16 PM
meds ate different for everyone. they have to list all possible side effects but not every anti depressant is going to cause weight gain for every person. if you tell your doc you don't want weight gain hopefully they can work with you to find the right one. doing some exercise and eating healthy will help keep the weight off and help with depression.
Posted on CafeMom Mobile
Tracys2
by Gold Member on Oct. 15, 2013 at 8:34 PM

My doctor said prozac was weight-neutral. It isn't for me (at least, I'm 90% sure it's the prozac, also taking bupropion, but that's supposed to cause loss, not gain)


KimmyShaw
by Member on Oct. 15, 2013 at 8:36 PM
So far celexa hasn't made me gain. its been about 4 months now on it.
zboys
by Gold Member on Oct. 15, 2013 at 10:25 PM

Effexor and prozac both worked for me with no weight gain.

B3autiful_Hat3
by Bronze Member on Oct. 16, 2013 at 1:53 AM

I agree with Matreshka :)

bambismom
by Member on Oct. 16, 2013 at 9:55 AM
1 mom liked this

I was taking buproprion and effexor no problems with weight.  The effexor was wreaking havoc with my blood pressure so I went off of that.  I wanted to try Cymbalta to see if it would help my chronic back pain.  Bad idea!  I put on 12 pds. in 4 months.  Doesn't help when the doctor tells you "the medicine doesn't make you put more calories in your mouth."  I was so mad!  After I went off the Cymbalta, guess what?  I lost all the weigh in a pretty short time.  Next time I went to the doctor I gave her an ear full.  And this is the second doctor I've seen because the other one wasn't listening either.  You know what is best for you, stick up for yourself.  I went back on buproprion and am doing well.  Still have back pain, but it's better than being fat.  Extra weight doesn't help back problems either. 

erikadi
by Member on Oct. 16, 2013 at 10:58 AM

I am on Celexa and it is not supposed to have me gain weight.

lyrick24
by Ruby Member on Oct. 16, 2013 at 12:28 PM
I take Wellbutrin and Effexor. I haven't gained a pound.
fudgybuddymom
by Bronze Member on Oct. 17, 2013 at 7:44 PM

I take Effexor XR & it doesn't make me gain weight.

Momofboys22
by Rachael on Oct. 17, 2013 at 10:13 PM
Same here...


Quoting fudgybuddymom:

I take Effexor XR & it doesn't make me gain weight.


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)